Alert archive / Michigan / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 112, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Aug 1, 2006, 11:37 PM EDT for Cheboygan County, Presque Isle County, Michigan. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2006, 11:37 PM EDT (03:37 UTC)
- Expired
- Aug 2, 2006, 12:30 AM EDT
- In force
- 53 min
- Issued by
- NWS Gaylord, MI
- Area
- Counties, with a storm outline in the text
Counties Cheboygan County, MI, Presque Isle County, MI
The radar
The NCL Michigan radar (KAPX), 77 km from the middle of the area, began a volume at 03:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Alpena, MI (KAPX), launched 00:00Z, 3.6 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1443 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1167 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 7.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KAPX 020336
SVRAPX
MIC031-141-020430-
/O.NEW.KAPX.SV.W.0112.060802T0337Z-060802T0430Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
1137 PM EDT TUE AUG 1 2006
THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHEBOYGAN COUNTY IN NORTHERN LOWER MICHIGAN
PRESQUE ISLE COUNTY IN NORTHERN LOWER MICHIGAN
* UNTIL 1230 AM EDT
* AT 1133 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR TOWER...OR ABOUT 4 MILES
SOUTHWEST OF ONAWAY...MOVING EAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MILLERSBURG AND OCQUEOC AROUND 1145 PM EDT...
HAWKS AROUND 1155 PM EDT...
HAGENSVILLE...ROGERS CITY...METZ AND 8 MILES SOUTH OF P H HOEFT
STATE PARK AROUND MIDNIGHT EDT...
INTERSECTION OF M-65 AND US-23 AND 7 MILES NORTH OF POSEN AROUND
1205 AM EDT...
6 MILES NORTH OF PRESQUE ISLE AROUND 1220 AM EDT...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.
LAT...LON 4543 8435 4520 8436 4522 8336 4537 8354
4548 8391
$$3 follow-up statements
000
WWUS34 KAPX 020354
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1155 PM EDT TUE AUG 1 2006
MIC031-020405-
/O.CAN.KAPX.SV.W.0112.000000T0000Z-060802T0430Z/
CHEBOYGAN MI-
1155 PM EDT TUE AUG 1 2006
...THE SEVERE THUNDERSTORM WARNING FOR CHEBOYGAN COUNTY IS
CANCELLED...
LAT...LON 4549 8410 4522 8412 4523 8333 4536 8356
4548 8391
$$
MIC141-020430-
/O.CON.KAPX.SV.W.0112.000000T0000Z-060802T0430Z/
PRESQUE ISLE MI-
1155 PM EDT TUE AUG 1 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT
FOR PRESQUE ISLE COUNTY...
AT 1150 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HAWKS...OR ABOUT 8
MILES SOUTHWEST OF ROGERS CITY...MOVING EAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HAGENSVILLE AND ROGERS CITY AROUND MIDNIGHT EDT...
INTERSECTION OF M-65 AND US-23 AND 8 MILES NORTH OF POSEN AROUND
1205 AM EDT...
7 MILES NORTH OF PRESQUE ISLE AROUND 1220 AM EDT...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.
LAT...LON 4549 8410 4522 8412 4523 8333 4536 8356
4548 8391
$$000 WWUS34 KAPX 020414 SVSAPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 1214 AM EDT WED AUG 2 2006 MIC141-020430- /O.CON.KAPX.SV.W.0112.000000T0000Z-060802T0430Z/ PRESQUE ISLE MI- 1214 AM EDT WED AUG 2 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT FOR PRESQUE ISLE COUNTY... AT 1211 AM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES EAST OF ROGERS CITY TO 10 MILES NORTHEAST OF LACHINE...MOVING EAST AT 45 MPH. * THESE SEVERE THUNDERSTORMS WILL BE NEAR... LONG LAKE AND PRESQUE ISLE AROUND 1220 AM EDT... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM WINDOWS UNTIL THESE STORMS HAVE PASSED. IF CAUGHT OUTDOORS...STAY AWAY FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER. LAT...LON 4546 8386 4520 8394 4522 8332 4536 8348 $$
000 WWUS34 KAPX 020436 SVSAPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 1237 AM EDT WED AUG 2 2006 MIC141-020447- /O.EXP.KAPX.SV.W.0112.000000T0000Z-060802T0430Z/ PRESQUE ISLE MI- 1237 AM EDT WED AUG 2 2006 ...THE SEVERE THUNDERSTORM WARNING FOR PRESQUE ISLE COUNTY HAS EXPIRED... AT 1237 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING HAS EXITED THE AREA. THE WARNING HAS THEREFORE BEEN ALLOWED TO EXPIRE. LAT...LON 4546 8386 4520 8394 4522 8332 4536 8348 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 10:32 PM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, Aug 1, 10:32 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1032 PM EDT TUE AUG 1 2006
.UPDATE...SHOWERS AND THUNDERSTORMS ARE MOVING IN FROM N LAKE
MICHIGAN AND ARE BEGINNING TO AFFECT THE SHORE LINE FROM CVX TO
MBL. THERE IS A WEAK WAVE OF LOW PRESSURE ALONG THE MAIN INVERTED
TROUGH OVER N LAKE MICHIGAN WITH SCATTERED SHOWERS BACK THROUGH
WISCONSIN. THE NEXT CONCERN WILL BE OVERNIGHT WITH THE THUNDERSTORMS
IN SOUTHERN MINNESOTA THAT IS ON THE HEAD OF THE SFC LOW IN
NEBRASKA. LOOKING AT THE FORECAST, THE NUMEROUS SHOWERS AND
THUNDERSTORMS NORTH OF M-32 WILL BE GOOD OVERNIGHT AND THE CHANCE
THUNDER SOUTH GOOD AS WELL. THE 850 MB LLJ IS LINED UP TO KEEP THE
MCS WELL FED AND THE 850-300 MB WINDS TO CARRY IT OVER THE TIP OF
THE MITT. SO THE FORECAST LOOKS LIKE IT WILL BE GOOD FOR OVERNIGHT
OTHER THAN SOME MINOR ADJUSTMENTS.
LUTZ
&&
.PREV DISCUSSION...ISSUED 434 PM EDT TUE AUG 1 2006
SFC/RUC/SATELLITE/RADAR AND UPPER AIR ANALYSIS SHOWING HIGH PRESSURE
AT THE SFC AND ALOFT ACROSS THE SE CONUS...WHILE A LOW PRESSURE WAS
JUST NE OF HUDSON BAY. A COLD FRONT EXTENDED FROM THIS LOW DOWN
ACROSS EASTERN UPPER MICHIGAN...BEFORE BECOMING NEARLY STATIONARY
ACROSS SE MN AND WESTERN MN WHERE ANOTHER WEAKER SFC REFLECTION
RESIDED . THE BOUNDARY TURNS MORE INTO A WARM FRONT DOWN TO A
STRONGER AREA OF LOW PRESSURE SITUATED IN SOUTH CENTRAL KANSAS. HOT
AND HUMID AIR MASS OVER NRN LOWER MICHIGAN WITH TEMPS IN THE UPPER
80S TO UPPER 90S AND TDS IN THE OPPRESSIVE LOWER HALF OF THE 70S.
SOME COOLING FROM EMMET COUNTY AND EASTERN UPPER WHERE CLOUDS HAVE
RESIDED TO SOME EXTENT THROUGHOUT THE DAY. SHOWERS WERE GENERALLY
LIGHT ACROSS EASTERN UPPER BUT PERSISTENTLY ROLLED THROUGH...THE
ACTION WAS FAIRLY QUIET BACK INTO UPPER MICHIGAN AND NE WI...BUT
MORE WIDESPREAD SHOWERS WERE SEEN IN WESTERN WI AHEAD OF WEAK
FRONTAL WAVE. THE CLOUD SHIELD TO THE NW RESULTED IN DIFFERENTIAL
HEATING AND RESULTANT SFC WIND CONVERGENCE WHERE SCATTERED VIGOROUS
THUNDERSTORMS HAVE DEVELOPED IN NE LOWER.
FORECAST CONCERNS TONIGHT AND WEDNESDAY...THUNDERSTORMS AND SEVERE
POTENTIAL...OPPRESSIVE HEAT ENDING?
EXPECT MOSTLY CLOUDY SKIES TO PERSIST OVER EASTERN UPPER THROUGH THE
NIGHT WHERE FRONTAL ZONE SHOULD SLOWLY SAG SOUTH OR REMAIN OVERHEAD.
SCATTERED SHOWERS WILL BECOME MORE NUMEROUS BY LATE THIS EVENING AS
WEAK FRONTAL WAVE ARRIVES FROM MN/WI. THE SCATTERED SHOWERS AND
THUNDERSTORMS ALONG DIFFERENTIAL HEATING AND SFC CONVERGENCE
BOUNDARY WILL LIKELY FIZZLE WITH LOSS OF DAYTIME HEATING AND/OR JUST
SHIFT EAST AND OUT OF THE CWA...BUT MAYBE STORM OUTFLOW COULD BOOST
UP OTHER ISOLATED STORMS THROUGH 8 PM...SO WILL HAVE A MENTION INTO
THE EARLY EVENING. NO THUNDER ACROSS EASTERN UPPER...AND DO NOT
REALLY EXPECT MUCH OVERNIGHT...BUT CAN FIND AS HIGH AS 600 J/KG OF
ELEVATED CAPE...AND WITH LLJ RAMPING UP MORE OVERNIGHT...CHANCE FOR
THUNDERSTORMS IS THE WAY TO GO. WITH STORMS IN NE LOWER...2500 J/KG
OF MLCAPE TO AS HIGHS 3000 J/KG RESIDE IN THIS AREA. WE HAVE ALREADY
RECEIVED REPORTS OF DAMAGING WIND/TREES DOWN WITH DOWNBURSTS AND
SOME SMALL HAIL...IN LINE WITH EARLIER IDEAS. DO NOT KNOW IF THERE
IS REALLY GOING TO BE ENOUGH INSTABILITY AROUND TO GET ORGANIZED
SEVERE WEATHER OVERNIGHT EVEN THOUGH 0-6 KM BULK SHEAR VALUES ARE
STILL AROUND 40 KTS ACROSS EASTERN UPPER. WE REMAIN IN A SLIGHT RISK
OF SEVERE WEATHER HOWEVER...AND DAMAGING WINDS REMAIN A THREAT
OVERNIGHT WITH MID LEVEL WINDS OF 45 KNOTS.
WEDNESDAY...BETTER AND MORE DEVELOPED SFC WAVE ARRIVES WEDNESDAY
MORNING AND THIS MAY BE OUR BEST SHOT AT DECENT ACCUMULATING
RAINFALL. NEW NAM12 HAS COME A BIT MORE IN AGREEMENT TO THE
OVERBLOWN GFS...WHICH IS SUFFERING FROM CONVECTIVE FEEDBACK WHICH
HAS OVER-RAMPED-UP THE SFC PRESSURE/QPF/MOISTURE TRANSPORT FIELDS.
TAKING A BLEND OF THE TWO...DECENT RAINS SHOULD BE PICKING UP AS
EARLY AS LATE TONIGHT...BUT CERTAINLY DURING THE MORNING HOURS. AS
THE PARENT SHORTWAVE SKIRTS BY IN THE AFTERNOON...LOOKING FOR
OVERALL COVERAGE TO DROP OFF TO SCATTERED. BUT AREAS ACROSS THE SE
WHERE THERE APPEARS TO BE A WARM SECTOR...THE APPEARANCE OF THE SFC
LOW INCREASING HELICITIES...WARM TEMPS AND CONVERGENCE WITH THE LOW
ITSELF...SHOULD BE ABLE TO SPARK OFF THUNDERSTORM ACTIVITY. THINK WE
WILL FALL JUST SHY OF HEAT ADVISORY CRITERIA FOR THIS SMALL AREA OF
THE CWA...BUT 0-6KM BULK SHEAR INCREASING TO 35-40KTS AND
AFOREMENTIONED HELICITIES...ORGANIZED SEVERE STORMS ARE POSSIBLE.
THE MAIN THREAT WILL LIKELY BE DAMAGING WINDS. VERY STRONG CELLS
TODAY COULD NOT EVEN GET MORE THAN PEA-SIZED HAIL AS FREEZING LEVELS
WILL BE SIMILAR TO TODAY...17KFT. SMD
EXTENDED FORECAST...UNSEASONABLY HOT WEATHER (WHICH SAYS A LOT GIVEN
THIS IS THE HOTTEST PART OF THE YEAR) IS AT LEAST GOING TO
TEMPORARILY ABATE AS EJECTING INTERMOUNTAIN SHORTWAVE FLATTENS
SOUTHEASTERN THERMAL RIDGE AND HELPS PROPEL A COLD FRONT THROUGH THE
AREA. MODEL DISCREPANCIES STILL EXIST WITH EXIT OF COLD FRONT
WEDNESDAY NIGHT/THURSDAY MORNING. LOOKING FARTHER
OUT...PREDOMINATELY ZONAL MID-LEVEL FLOW ACROSS THE NORTHERN CONUS
WILL BECOME ESTABLISHED FOR THE MAJORITY OF THE EXTENDED WITH SOME
SIGNS OF POSSIBLE PATTERN RE-AMPLIFICATION BEGINNING EARLY NEXT WEEK.
WEDNESDAY NIGHT...MODELS ARE STILL STRUGGLING WITH PASSAGE OF THE
COLD FRONT FOR WEDNESDAY NIGHT AND THEREFORE WILL NOT MAKE
SIGNIFICANT CHANGES TO GRIDS. GFS SUFFERING FROM FEEDBACK ISSUES AS
IT DISPLAYS CONVECTIVE INDUCED 500 MB VORTICITY MAX OVER WESTERN
WISCONSIN. THIS FEATURE CAUSES LOW RIDING ALONG FRONT TO
STRENGTHEN WHICH IN TURN PROPELS COLD FRONT SOUTH OF OUR AREA BY
LATE WEDNESDAY EVENING. WILL IGNORE THIS SOLUTION AND SIDE WITH A
NAM/UKMET COMPROMISE. SURFACE FRONT WILL CONTINUE TO SAG SOUTH ON
WEDNESDAY AND EVENTUALLY BECOME QUASI-STATIONARY OVER SOUTHEASTERN
COUNTIES WEDNESDAY EVENING AS NEXT WAVE RIPPLES ALONG FRONT.
ISENTROPIC ASCENT ALONG AND NORTH OF THIS FRONT...COMBINED WITH
PWATS OF OVER 2 INCHES...WILL CONTINUE THE THREAT OF SHOWERS AND
THUNDERSTORMS...ESPECIALLY SOUTH OF THE STRAITS. SOME CONCERN THAT
FRONTAL SYSTEM MAY BE FORCED FARTHER SOUTH AS CONVECTIVE OUTFLOW
BEGINS TO AUGMENT FRONT. AS FOR SEVERE POTENTIAL...AREAS SOUTH OF
THE BRIDGE ARE IN SPC DAY 2 SLIGHT RISK AREA. OVERALL SEVERE THREAT
HIGHLY CONTINGENT ON AMOUNT OF SOLAR INSOLATION THAT CAN OCCUR TO
DESTABILIZE ATMOSPHERE. HOWEVER...500 MB WIND SPEEDS OF 45 TO 50
KNOTS AND 0-6 KM BULK SHEAR MAGNITUDES OF 45 TO 50 KNOTS SUPPORTIVE
OF MULTICELLULAR STORM ORGANIZATION WITH A SEVERE WIND THREAT. HAIL
THREAT VERY MARGINAL GIVEN FREEZING LEVELS OF ABOUT 15 KFT. HEAVY
RAINFALL REMAINS A CONCERN WITH SUCH HIGH PWATS...K-INDEX READINGS
OF 35 TO 40...AND WARM CLOUD PROCESSES THROUGH 15 KFT. CELL TRAINING
WILL HAVE TO BE MONITORED.
THURSDAY...AT THIS TIME...EXPECT FRONTAL SYSTEM TO BE FAR ENOUGH
SOUTH TO MAINTAIN ONGOING DRY CONDITIONS. NAM QPF FIELDS OVER
SOUTHERN COUNTIES APPEAR TO BE A PRODUCT OF FICTITIOUS LOW PRESSURE
IT DEVELOPS ALONG FRONT IN NORTHWEST OHIO AS A RESULT OF CONVECTIVE
FEEDBACK. WILL SIDE WITH THE MAJORITY OF THE MODELS AND KEEP IT DRY.
THURSDAY NIGHT THROUGH SATURDAY NIGHT...DRY WEATHER WILL DOMINATE
THIS PERIOD AS BEST MID LEVEL WIND DYNAMICS...DPVA...AND
BAROCLINICITY BECOMES ESTABLISHED NORTH OF THE REGION AND MOISTURE
IS SCOURED OUT BEHIND FRONTAL PASSAGE. WILL CONTINUE TO IGNORE GFS
PRECIPITATION ACROSS THE EASTERN UPPER ON FRIDAY AS DRY LOW LEVELS
AND PASSAGE OF BEST DYNAMICS NORTH OF LAKE SUPERIOR SHOULD PRECLUDE
SHOWER DEVELOPMENT. AS PREVIOUS FORECASTER MENTIONED...FOG COULD
BECOME AN ISSUE THURSDAY NIGHT AS LIGHT WINDS ASSOCIATED WITH A
RIDGE OF HIGH PRESSURE COMBINED WITH ABUNDANT SURFACE MOISTURE FROM
POTENTIAL HEAVY RAINFALL EARLIER IN THE WEEK SHOULD LEAD TO IDEAL
FOG FORMATION. DID NOT SPECIFICALLY MENTION IN GRIDS AT THIS TIME
BUT SOMETHING TO KEEP AN EYE ON.
SUNDAY THROUGH MONDAY...GFS/ECMWF/CANADIAN MODELS ADVERTISING
BUILDING HIGH PLAINS RIDGE AXIS IN RESPONSE TO DEEPENING EAST
PACIFIC/WESTERN CONUS TROUGH. SHORTWAVE DROPPING EAST/SOUTHEAST ON
DOWNSTREAM SIDE OF STRENGTHENING RIDGE WILL CROSS THROUGH THE
REGION. THIS SHOULD BRING A THREAT OF SHOWERS ON SUNDAY TO THE
EASTERN UPPER WHICH WILL SPREAD SOUTHEAST SUNDAY NIGHT AND MONDAY.
GIVEN WEST TO NORTHWEST FLOW AND LIMITED MOISTURE DO NOT EXPECT THIS
TO BE A WIDESPREAD RAIN EVENT.
MONDAY NIGHT AND TUESDAY...MAINTAINED DRY CONDITIONS AS
AFOREMENTIONED SHORTWAVE PASSES EAST AND SPRAWLING HIGH PRESSURE
BUILDS INTO THE REGION. WILL HAVE TO MONITOR HOW THE FORECASTED PATH
OF TROPICAL STORM CHRIS INTO THE GULF OF MEXICO (SEE NHC.NOAA.GOV
FOR LATEST FORECAST) INFLUENCES FEATURES ACROSS THE EASTERN CONUS.
TEMPERATURES THROUGH THE EXTENDED WILL BE MUCH MORE SEASONABLE AS
WEST TO NORTHWEST FLOW WILL PROHIBIT SIGNIFICANT LOW LEVEL WARMING.
MSB
&&
.APX...WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY...THRU 8 PM...NORTHERN LOWER MICHIGAN.
&&Hazardous weather outlook, Aug 1, 11:05 PM EDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 1105 PM EDT TUE AUG 1 2006 LHZ345>349-361-362-LMZ323-341-342-344-345-363-LSZ321-322-MIZ008- 015>036-041-042-021000- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-MICHIGAN WATERS OF NORTHERN LAKE HURON- MICHIGAN WATERS OF CENTRAL LAKE HURON-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-MANISTEE TO SLEEPING BEAR PT- MICHIGAN WATERS OF NORTHERN LAKE MICHIGAN-WHITEFISH BAY- ST. MARYS RIVER-CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE- CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE- GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD- MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- 1105 PM EDT TUE AUG 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER MICHIGAN. .DAY ONE...OVERNIGHT SEVERE THUNDERSTORMS ARE POSSIBLE LATER TONIGHT FOR PORTIONS OF NORTHERN LOWER MICHIGAN EAST OF US-131. THE MAIN THREAT FOR SEVERE STORMS WILL BE WIND GUSTS TO 70 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE LIKELY WEDNESDAY...WITH A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT. SOME STORMS IN NORTHERN LOWER MICHIGAN COULD BECOME SEVERE. SEVERE WEATHER IS POSSIBLE AT ANY TIME OF THE DAY...BUT IS MOST LIKELY IN THE AFTERNOON AND EVENING. ANY SEVERE STORMS WOULD PRODUCE WIND GUSTS TO 70 MPH AND PENNY SIZED HAIL. LOCALLY HEAVY RAIN IS ALSO EXPECTED. THUNDERSTORMS ARE ALSO POSSIBLE SUNDAY IN EASTERN UPPER MICHIGAN... SUNDAY NIGHT ACROSS ALL OF NORTHERN MICHIGAN...AND MONDAY IN PARTS OF NORTHERN LOWER MICHIGAN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND WEDNESDAY. DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS. SPOTTERS...PLEASE PASS ON RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE. JPB
In the hours before
Local storm report, Aug 1, 10:59 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1059 PM EDT TUE AUG 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM TSTM WND DMG BELLAIRE 44.98N 85.21W
08/01/2006 ANTRIM MI LAW ENFORCEMENT
TREES AND POWER LINES DOWN AROUND AND NORTH OF BELLAIRE.
1050 PM TSTM WND DMG MANCELONA 44.90N 85.06W
08/01/2006 ANTRIM MI LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
&&
JPBLocal storm report, Aug 1, 11:31 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1131 PM EDT TUE AUG 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM TSTM WND DMG CHARLEVOIX 45.32N 85.26W
08/01/2006 CHARLEVOIX MI LAW ENFORCEMENT
POWER LINE DOWN
1100 PM TSTM WND DMG DARRAGH 44.77N 85.05W
08/01/2006 KALKASKA MI LAW ENFORCEMENT
TREES DOWN.
&&
JPBThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 8:34 PM EDT | Special Marine Warning | APX | 26 min | |
| Aug 1, 8:44 PM EDT | Special Marine Warning | APX | 2 hr | |
| Aug 1, 8:47 PM EDT | Severe Thunderstorm Warning | APX | Leelanau | 58 min |
| Aug 1, 9:19 PM EDT | Special Marine Warning | APX | 56 min | |
| Aug 1, 9:22 PM EDT | Special Marine Warning | APX | 53 min | |
| Aug 1, 10:06 PM EDT | Special Marine Warning | APX | 24 min | |
| Aug 1, 10:17 PM EDT | Special Marine Warning | APX | 58 min | |
| Aug 1, 10:53 PM EDT | Severe Thunderstorm Warning | APX | Antrim | 37 min |
| Aug 1, 10:55 PM EDT | Severe Thunderstorm Warning | APX | Kalkaska | 36 min |
| Aug 1, 10:58 PM EDT | Severe Thunderstorm Warning | APX | Otsego | 62 min |
| Aug 1, 11:01 PM EDT | Severe Thunderstorm Warning | APX | Charlevoix | 29 min |
| Aug 1, 11:07 PM EDT | Severe Thunderstorm Warning | APX | Crawford | 53 min |
| Aug 1, 11:17 PM EDT | Special Marine Warning | APX | 103 min | |
| Aug 1, 11:23 PM EDT | Severe Thunderstorm Warning | APX | Montmorency | 67 min |
| Aug 1, 11:28 PM EDT | Severe Thunderstorm Warning | APX | Oscoda | 62 min |
| Aug 1, 11:36 PM EDT | Special Marine Warning | APX | 114 min | |
| Aug 1, 11:47 PM EDT | Severe Thunderstorm Warning | APX | Alcona, Alpena | 58 min |
| Aug 2, 12:04 AM EDT | Severe Thunderstorm Warning | APX | Roscommon | 36 min |
| Aug 2, 12:32 AM EDT | Severe Thunderstorm Warning | APX | Ogemaw, Oscoda | 27 min |
| Aug 2, 12:48 AM EDT | Severe Thunderstorm Warning | APX | Alcona | 48 min |
| Aug 2, 12:57 AM EDT | Special Marine Warning | APX | 42 min | |
| Aug 2, 1:33 AM EDT | Special Marine Warning | APX | 43 min | |
| Aug 2, 5:23 AM EDT | Special Marine Warning | APX | 97 min | |
| Aug 2, 5:39 AM EDT | Severe Thunderstorm Warning | APX | Leelanau | 51 min |
| Aug 2, 6:05 AM EDT | Severe Thunderstorm Warning | APX | Benzie | 36 min |
| Aug 2, 6:09 AM EDT | Special Marine Warning | APX | 51 min | |
| Aug 2, 6:22 AM EDT | Severe Thunderstorm Warning | APX | Antrim, Charlevoix, Emmet, Grand Traverse | 53 min |
| Aug 2, 7:01 AM EDT | Severe Thunderstorm Warning | APX | Otsego | 27 min |
| Aug 2, 7:18 AM EDT | Special Marine Warning | APX | 57 min | |
| Aug 2, 7:33 AM EDT | Special Marine Warning | APX | 67 min | |
| Aug 2, 5:07 PM EDT | Special Marine Warning | APX | 23 min | |
| Aug 2, 5:18 PM EDT | Severe Thunderstorm Warning | APX | Iosco | 36 min |
| Aug 2, 5:30 PM EDT | Special Marine Warning | APX | 90 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.